How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 38369
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I finished taking a course of antibiotics for a chest

This answer was rated:

I finished taking a course of antibiotics for a chest infection and during the course I took myself off my iron tablet (210mg).I'm not anaemic but have had low iron and the doctor wants me to stay on them for another 6 months. The problem is that when I went back on the iron it coincided with getting diarrhoea which I have had for 6 days. I put myself on the BRAT diet yesterday. Usually with iron tablets the stools are black I haven't taken one today and my stools are very yellow.I am drinking plenty of water. What should I be doing now please ?

Hello. I'm Dr Chip
Thanks for your question and I'm reviewing it.
I'll be back in a moment with and answer or a request for more information

This is usually a viral gastroenteritis that runs its course in a week or two

For now I suggest oral probiotics, a tablespoon of apple cider vinegar in a glass of water twice a day and plenty of juices and GatorAde

If it continues beyond another 5 days you need to see your doctor for a stool culture to rule out E coli, salmonella or C diff since if that were positive you'd need a course of antibiotics

Please let me know if you need any more information

Dr. Chip and 3 other Medical Specialists are ready to help you